Alert archive / Pennsylvania / Special Weather Statements in 2019

Special Weather Statement, NWS State College, PA

April 9, 2019Schuylkill County, Pennsylvania

NWS State College, PA issued this special weather statement at Apr 9, 2019, 3:21 PM EDT for Schuylkill County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2019, 3:21 PM EDT (19:21 UTC)
Expired
Apr 9, 2019, 3:45 PM EDT
In force
24 min
Issued by
NWS State College, PA

County Schuylkill County, PA

The radar

The Binghamton radar (KBGM), 147 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2019-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2019-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

993 
WWUS81 KCTP 091921
SPSCTP

Special Weather Statement
National Weather Service State College PA
321 PM EDT TUE APR 9 2019
 
PAZ058-091945-
Schuylkill PA-
321 PM EDT TUE APR 9 2019

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
345 PM EDT...

At 320 PM EDT, Doppler radar indicated a strong thunderstorm over
Brandonville, moving east at 50 mph.

Pea size hail and winds in excess of 40 mph are possible.

Locations impacted include...
Mcadoo, Hometown, Oneida, Grier City-Park Crest, Delano, Nuremburg,
Sheppton, Brandonville, Coaldale, Ringtown, Kelayres, Park Place and
Trenton.

LAT...LON 4084 7629 4086 7630 4089 7628 4095 7621
      4092 7609 4090 7604 4091 7600 4082 7589
TIME...MOT...LOC 1920Z 264DEG 47KT 4090 7618 

$$

RXR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Apr 9, 1:27 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 9, 1:27 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service State College PA
127 PM EDT Tue Apr 9 2019

.SYNOPSIS...
A cold front will slide through the region today, ending this
very warm spell and switching us back to near or slightly below
normal temperatures for Wednesday and Thursday. It should
remain dry until another cold front moves our way for Friday and
generates widespread showers and thunderstorms.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Cold front through the NW portion of the CWA already, where Tds
have dropped into the lower 30s in deep mixing layer. Cold
front will continue to move quickly eastward this afternoon,
with temps out ahead of it peaking in the 70s. Isolated showers
poss along the length of the front, but potential for a gusty
tstm looks to be confined to far eastern portion of CWA (aligned
with SPC Day 1 outlook) through late afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
The cold/dry air behind the front should generate few showers in
the NW tonight and very early Wed. The 8H temps get down to
about -5C there, and this means snow showers. Since it is
overnight, the grassy surfaces could get a coating on them, but
the roads should not get much if any accum from the SCT SHSN.
80+ pct of the area will be dry, though. Lows 30-32 there and
30s across the rest of the Alleghenies & 40s SE. Breezy wind
continues out of the NW on Wed. Temps try to recover into the
50s, but the 8H temps only in the -4 to -6C range across the
nrn third of the area mean that they will likely hold between 45
and 50F or about 10F below normal, even for the northern mtns.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
*Seasonably cooler and mainly dry in the midweek (Wed- Thu)
*Warmup precedes showers/storms Friday with cold front
*Cooler/drying trend Saturday before wet weather returns for the
 end of the weekend

Max temperatures will drop 10 to 20 degrees from Tuesday's highs
making for a relatively chilly and noticeably cooler midweek.
Mainly dry weather should last through Thursday, with moderating
temps and a low chance for precip early Thursday across the
northern tier.

Timing of frontal system now fairly solid at during the daylight
and early evening on Friday as the most likely window for
showers and a few thunderstorms. Conditions should trend cooler
and drier behind the front on Saturday. Models and ensembles
generally agree in widespread/soaking rain returning to the area
on Sunday before cooling off and drying out again into early
next week.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
Winds have picked up as cold front crosses the state today. Best
chc of a shower or gusty thunderstorm will be over the eastern
tier of CWA, but moisture is limited. Also strongest winds
aloft lag the front some.

Any showers or storms would be east of our area by late
afternoon.

.Outlook...

Wed-Thu...No sig wx expected.

Fri...AM low cigs possible. PM showers/brief vis reductions
possible.

Sat...No sig wx expected.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo/RXR
NEAR TERM...Dangelo/RXR
SHORT TERM...Dangelo
LONG TERM...Steinbugl
AVIATION...RXR
Hazardous weather outlook, Apr 9, 11:39 AM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service State College PA
1139 AM EDT Tue Apr 9 2019

PAZ004>006-010>012-017>019-024>028-033>037-041-045-046-049>052-056-
057-063>065-101545-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Perry-Dauphin-Cumberland-Adams-York-
1139 AM EDT Tue Apr 9 2019

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ042-053-058-059-066-101545-
Sullivan-Columbia-Schuylkill-Lebanon-Lancaster-
1139 AM EDT Tue Apr 9 2019

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated strong to severe thunderstorms with gusty winds are
possible this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Apr 9, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
321 PM EDT TUE APR 9 2019

PAZ058-091945-
Schuylkill PA-
321 PM EDT TUE APR 9 2019

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
345 PM EDT...

At 320 PM EDT, Doppler radar indicated a strong thunderstorm over
Brandonville, moving east at 50 mph.

Pea size hail and winds in excess of 40 mph are possible.

Locations impacted include...
Mcadoo, Hometown, Oneida, Grier City-Park Crest, Delano, Nuremburg,
Sheppton, Brandonville, Coaldale, Ringtown, Kelayres, Park Place and
Trenton.

LAT...LON 4084 7629 4086 7630 4089 7628 4095 7621
      4092 7609 4090 7604 4091 7600 4082 7589
TIME...MOT...LOC 1920Z 264DEG 47KT 4090 7618

RXR

Nearby

Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.